Alert archive / Tennessee / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 99, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 15, 2023, 1:27 PM CDT for Marshall County, Rutherford County, Williamson County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2023, 1:27 PM CDT (18:27 UTC)
- Expired
- Jun 15, 2023, 2:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Marshall County, TN, Rutherford County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 58 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.5 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 532 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 943 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 12:41 PM CDT, 46 minutes earlier.
Area forecast discussion, Jun 15, 12:41 PM CDT, 46 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1241 PM CDT Thu Jun 15 2023 ...New AVIATION... .SHORT TERM... (Today through Saturday) Issued at 155 AM CDT Thu Jun 15 2023 Over the next few days, a ridge extending from the Southern Plains to Upper Midwest will build toward Middle TN. This will bring a warming trend with generally low rain chances. There will be a few disturbances that ride along the periphery of the ridge resulting in the potential for a few thunderstorms, mainly in the heat of the late afternoon and early evening each day. For today, there will be scattered coverage of storms, in the 20-40 percent range. We are not expecting severe wx, but of course any summertime thunderstorm can produce very local downpours and gusty winds. Rain chances will be lower for Friday and Saturday as the ridge strength increases. Chances will be about 20 percent Friday. The latest NBM (model blend) does not show any pops at all Saturday, but a very isolated storm cannot be completely ruled out. Temperatures will be slightly on the warm side of normal, but nothing extreme or unusual. Humidity will not be bad at all for this time of year. Heat index values will be near the actual temperatures. && .LONG TERM... (Sunday through next Thursday) Issued at 155 AM CDT Thu Jun 15 2023 Rain and thunderstorm chances will increase for Sunday as a low pressure system approaches from the Mid Ms Valley. A swath of deep moisture and greater instability will bring the likelihood for widespread rainfall and perhaps a few severe storms by late Sunday. Sunday evening will be our main concern for weekend events across the area. The low pressure system will then drift southeastward across TN Monday into Tuesday. this will keep a good deal of showers and thunderstorms in the forecast. Rainfall totals of 1 to 2 inches will be common from Sunday through Tuesday. The GFS moves the low away Wednesday, but the ECMWF keeps the low hanging over the area with unsettled conditions through all of next week. Low confidence this far ahead, but the upper level pattern across the U.S. does look stagnant, so we may end up with wetter than normal conditions throughout next week. && .AVIATION... (18Z TAFS) Issued at 1239 PM CDT Thu Jun 15 2023 Scattered storms have developed in the vicinity of BNA/MQY. Keeping VCTS for now, but may need to amend on storm trajectories over the next few hours. Some patchy fog is possible at SRB overnight, but outside of storms that may provide MVFR to IFR conditions for short periods of time, VFR should mostly prevail for this TAF cycle. && .PRELIMINARY POINT TEMPS/POPS... Nashville 67 92 63 90 / 10 10 0 10 Clarksville 65 91 60 89 / 0 10 0 0 Crossville 59 82 54 81 / 20 20 0 0 Columbia 64 91 61 89 / 10 10 0 10 Cookeville 62 86 57 83 / 10 20 0 0 Jamestown 61 83 55 81 / 10 20 0 0 Lawrenceburg 63 89 60 88 / 10 10 0 10 Murfreesboro 64 92 60 89 / 10 20 10 10 Waverly 64 91 60 89 / 0 10 0 10 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...13 LONG TERM....13 AVIATION.....Unger
In the hours before
Special weather statement, Jun 15, 12:56 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Nashville TN
1256 PM CDT Thu Jun 15 2023
TNZ027-059-151830-
Williamson TN-Davidson TN-
1256 PM CDT Thu Jun 15 2023
...A strong thunderstorm will impact portions of southwestern
Davidson and central Williamson Counties through 130 PM CDT...
At 1255 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Bellevue, or 7 miles northwest of Franklin, moving
southeast at 15 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Franklin, Brentwood, Spring Hill, Thompson's Station, Leipers Fork
and Natchez Trace At Highway 96.
This includes the following highways...
Interstate 65 between mile markers 55 and 70.
Interstate 840 between mile markers 22 and 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3590 8668 3575 8689 3576 8694 3577 8693
3578 8693 3578 8694 3577 8694 3577 8695
3578 8695 3578 8696 3577 8697 3597 8711
3608 8695
TIME...MOT...LOC 1755Z 318DEG 13KT 3597 8697
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
RoseThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 12:56 PM CDT | Special Weather Statement | OHX | Williamson | 34 min |
| Jun 15, 1:52 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford, Williamson | 23 min |
| Jun 15, 2:14 PM CDT | Special Weather Statement | OHX | Bedford | 31 min |
| Jun 15, 3:07 PM CDT | Special Weather Statement | OHX | Lewis | 23 min |
| Jun 15, 3:28 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Maury | 32 min |
| Jun 15, 3:44 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 31 min |
| Jun 15, 4:13 PM CDT | Special Weather Statement | OHX | Giles, Lawrence | 32 min |
| Jun 15, 4:24 PM CDT | Areal Flood Advisory | OHX | Lawrence | 51 min |
| Jun 15, 4:24 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.